Alert archive / Florida / Frost Advisories in 2016

Frost Advisory 3, NWS Jacksonville, FL

January 24, 2016Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this frost advisory at Jan 24, 2016, 2:53 PM EST for Duval County, Flagler County, Nassau County, Florida. It took effect at Jan 25, 2016, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2016, 2:53 PM EST (19:53 UTC)
In effect from
Jan 25, 2016, 1:00 AM EST
Expired
Jan 25, 2016, 8:00 AM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS72 KJAX 241953
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EST SUN JAN 24 2016

FLZ020>023-030-031-035-036-251300-
/O.NEW.KJAX.FZ.W.0009.160125T0600Z-160125T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...LAKE BUTLER...
STARKE...TRENTON...GAINESVILLE
253 PM EST SUN JAN 24 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. 

* TEMPERATURE...LOWS IN THE UPPER 20S TO AROUND 30 DEGREES.
  TEMPERATURES AT OR BELOW FREEZING FOR DURATIONS OF 5 TO 9 HOURS
  EXPECTED.

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER
  VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE
  FROST AND COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ024-025-032-037-040-251300-
/O.NEW.KJAX.FZ.W.0009.160125T0800Z-160125T1300Z/
INLAND NASSAU-INLAND DUVAL-CLAY-PUTNAM-MARION-
INCLUDING THE CITIES OF...HILLIARD...JACKSONVILLE...LAKESIDE...
MIDDLEBURG...ORANGE PARK...PALATKA...OCALA
253 PM EST SUN JAN 24 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. 

* TEMPERATURE...AROUND 30 DEGREES. TEMPERATURES AT OR BELOW
  FREEZING FOR DURATIONS OF 2 AS MUCH AS 6 HOURS.

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER
  VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE
  FROST AND COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ033-038-124-125-251300-
/O.NEW.KJAX.FR.Y.0003.160125T0800Z-160125T1300Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-
INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE...
ST. AUGUSTINE...ST. AUGUSTINE SOUTH...PALM COAST...YULEE...
FERNANDINA BEACH...JACKSONVILLE BEACH
253 PM EST SUN JAN 24 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. 

* TEMPERATURE...32 TO 36 DEGREES. COLDEST TEMPERATURES WILL BE
  AWAY FROM THE IMMEDIATE COAST AND BODIES OF WATER. AREAS TO
  WIDESPREAD FROST EXPECTED.

* IMPACTS...FROST FORMATION MAY KILL SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
228 
WWUS72 KJAX 250115 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EST SUN JAN 24 2016

FLZ024-025-032-037-040-251300-
/O.EXT.KJAX.FZ.W.0009.160125T0600Z-160125T1300Z/
INLAND NASSAU-INLAND DUVAL-CLAY-PUTNAM-MARION-
INCLUDING THE CITIES OF...HILLIARD...JACKSONVILLE...LAKESIDE...
MIDDLEBURG...ORANGE PARK...PALATKA...OCALA
815 PM EST SUN JAN 24 2016

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

* TEMPERATURE...AROUND 30 DEGREES. TEMPERATURES AT OR BELOW
  FREEZING FOR DURATIONS OF 2 AS MUCH AS 7 HOURS.

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER
  VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE
  FROST AND COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ020>023-030-031-035-036-251300-
/O.CON.KJAX.FZ.W.0009.160125T0600Z-160125T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...LAKE BUTLER...
STARKE...TRENTON...GAINESVILLE
815 PM EST SUN JAN 24 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...

* TEMPERATURE...LOWS IN THE UPPER 20S TO AROUND 30 DEGREES. 
  TEMPERATURES AT OR BELOW FREEZING FOR DURATIONS OF 5 TO 9 
  HOURS EXPECTED. 

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER
  VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE
  FROST AND COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ033-038-124-125-251300-
/O.EXT.KJAX.FR.Y.0003.160125T0600Z-160125T1300Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-
INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE...
ST. AUGUSTINE...ST. AUGUSTINE SOUTH...PALM COAST...YULEE...
FERNANDINA BEACH...JACKSONVILLE BEACH
815 PM EST SUN JAN 24 2016

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

* TEMPERATURE...32 TO 36 DEGREES. COLDEST TEMPERATURES WILL BE
  AWAY FROM THE IMMEDIATE COAST AND BODIES OF WATER. WIDESPREAD
  FROST IS EXPECTED.

* IMPACTS...FROST FORMATION MAY KILL SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NELSON
201 
WWUS72 KJAX 250713
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
213 AM EST MON JAN 25 2016


FLZ020>025-030>032-035>037-040-251300-
/O.CON.KJAX.FZ.W.0009.000000T0000Z-160125T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM-MARION-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD...
JACKSONVILLE...LAKE BUTLER...STARKE...LAKESIDE...MIDDLEBURG...
ORANGE PARK...TRENTON...GAINESVILLE...PALATKA...OCALA
213 AM EST MON JAN 25 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...LOWS IN THE UPPER 20S TO AROUND 30 DEGREES. 
  TEMPERATURES AT OR BELOW FREEZING FOR DURATIONS OF 5 TO 9 
  HOURS EXPECTED. 

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER 
  VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE 
  FROST AND COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ033-038-124-125-251300-
/O.CON.KJAX.FR.Y.0003.000000T0000Z-160125T1300Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-
INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE...
ST. AUGUSTINE...ST. AUGUSTINE SOUTH...PALM COAST...YULEE...
FERNANDINA BEACH...JACKSONVILLE BEACH
213 AM EST MON JAN 25 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...32 TO 36 DEGREES. COLDEST TEMPERATURES WILL BE 
  AWAY FROM THE IMMEDIATE COAST AND BODIES OF WATER. WIDESPREAD 
  FROST IS EXPECTED. 

* IMPACTS...FROST FORMATION MAY KILL SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
046 
WWUS72 KJAX 251301
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 AM EST MON JAN 25 2016

FLZ020>025-030>032-035>037-040-251415-
/O.EXP.KJAX.FZ.W.0009.000000T0000Z-160125T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM-MARION-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD...
JACKSONVILLE...LAKE BUTLER...STARKE...LAKESIDE...MIDDLEBURG...
ORANGE PARK...TRENTON...GAINESVILLE...PALATKA...OCALA
801 AM EST MON JAN 25 2016

...FREEZE WARNING HAS EXPIRED...

$$

FLZ033-038-124-125-251415-
/O.EXP.KJAX.FR.Y.0003.000000T0000Z-160125T1300Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-
INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE...
ST. AUGUSTINE...ST. AUGUSTINE SOUTH...PALM COAST...YULEE...
FERNANDINA BEACH...JACKSONVILLE BEACH
801 AM EST MON JAN 25 2016

...FROST ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Jan 24, 9:35 AM EST, 5 hours 18 minutes earlier.

Area forecast discussion, Jan 24, 9:35 AM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EST SUN JAN 24 2016

.UPDATE...SPRAWLING SFC HIGH PRES LOCATED OVER AL/SRN MS TO THE FL
PANHANDLE EXPECTED TO GRADUALLY SHIFT EWD TODAY THROUGH TONIGHT
AND OFFSHORE MONDAY MORNING. EXCEPT FOR A FEW THIN HIGH CLOUDS
LATER TODAY...SUNNY SKIES EXPECTED. TEMPS ARE RISING ABOVE
FREEZING AT THE CURRENT HOUR SO FREEZE ALLOWED TO EXPIRE. HIGHS
TODAY IN THE LOWER TO MID 50S WITH WINDS NNW WINDS NEAR 10 MPH
BECOMING LIGHT AND VARIABLE IN THE LATE AFTN. FORTUNATELY NOT AS
COLD AS YESTERDAY WHERE TEMPS STAYED IN THE 30S FOR A GOOD PORTION OF
THE FORECAST REGION...THOUGH HIGH TEMPS TODAY STILL ABOUT 12 DEG
BELOW NORMALS BUT LITTLE IN THE WAY OF WIND AND SUNNY SKY
PREVAILS.

&&

.AVIATION...VFR TODAY. NWLY WINDS AT 5-10 KT...THEN BECOMING LIGHT
AND VARIABLE AFTER 21Z.

&&

.MARINE...WINDS AND SEAS WILL DECREASE TODAY AS THE PRESSURE GRADIENT
RELAXES. WILL RETAIN MARGINAL SCA UNTIL NOON...WITH 41008 SHOWING
16G21KT AT 14Z...SUGGESTING SOME 20 KT WINDS STILL POSSIBLE BEYOND
20-30 NM FROM SHORE.

RIP CURRENTS: LOW RISK INTO MONDAY DUE TO LOW SURF CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  29  63  41 /   0   0   0   0
SSI  51  36  60  46 /   0   0   0  10
JAX  53  30  64  45 /   0   0   0  10
SGJ  52  36  62  49 /   0   0   0   0
GNV  55  29  67  45 /   0   0   0   0
OCF  55  31  68  48 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR WATERS FROM
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
     WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
     60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
     TO 60 NM.

&&

SHASHY/SHULER/WALSH
Hazardous weather outlook, Jan 24, 12:04 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1204 PM EST SUN JAN 24 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-251100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1204 PM EST SUN JAN 24 2016

...ANOTHER LIGHT FREEZE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

A LIGHT FREEZE IS EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A LIGHT FREEZE IS EXPECTED WITH AREAS OF FROST EARLY MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:58 AM ESTSmall Craft AdvisoryJAX7 hr
Jan 24, 2:53 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union17 hr

Nearby

Frost Advisories in Florida, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.